Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 14, NWS Nashville, TN

March 15, 2025Cumberland County, Fentress County, Tennessee

NWS Nashville, TN issued this tornado warning at Mar 15, 2025, 7:31 PM CDT for Cumberland County, Fentress County, Tennessee. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2025, 7:31 PM CDT (00:31 UTC)
Expired
Mar 15, 2025, 7:39 PM CDT
In force
8 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Cumberland County, TN, Fentress County, TN

The radar

The Knoxville radar (KMRX), 122 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 12:51 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
417 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

225 
WFUS54 KOHX 160031
TOROHX
TNC035-049-160100-
/O.NEW.KOHX.TO.W.0014.250316T0031Z-250316T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
731 PM CDT Sat Mar 15 2025

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Eastern Cumberland County in Middle Tennessee...
  East central Fentress County in Middle Tennessee...

* Until 800 PM CDT.

* At 731 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles west of Rockwood, moving north at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  eastern Cumberland and east central Fentress Counties, including
  the following locations... Crab Orchard.

This includes Interstate 40 between mile markers 328 and 340.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3637 8470 3638 8472 3635 8473 3635 8474
      3633 8474 3632 8479 3611 8485 3608 8483
      3610 8482 3609 8480 3605 8479 3600 8472
      3591 8468 3583 8477 3579 8485 3580 8494
      3646 8476 3644 8469 3640 8466
TIME...MOT...LOC 0031Z 196DEG 44KT 3587 8481 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

10
2 follow-up statements
663 
WWUS54 KOHX 160032
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
732 PM CDT Sat Mar 15 2025

TNC049-160041-
/O.CAN.KOHX.TO.W.0014.000000T0000Z-250316T0100Z/
Fentress TN-
732 PM CDT Sat Mar 15 2025

...THE TORNADO WARNING FOR EAST CENTRAL FENTRESS COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area.  Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.

&&

LAT...LON 3590 8471 3588 8472 3582 8478 3582 8480
      3579 8486 3580 8494 3611 8486 3608 8483
      3610 8482 3609 8480 3605 8479 3600 8472
      3591 8468
TIME...MOT...LOC 0031Z 196DEG 44KT 3589 8480 

$$

TNC035-160100-
/O.CON.KOHX.TO.W.0014.000000T0000Z-250316T0100Z/
Cumberland TN-
732 PM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EASTERN
CUMBERLAND COUNTY...

At 731 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Rockwood, moving north at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Crab Orchard and Fairfield Glade.

This includes Interstate 40 between mile markers 328 and 339.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3590 8471 3588 8472 3582 8478 3582 8480
      3579 8486 3580 8494 3611 8486 3608 8483
      3610 8482 3609 8480 3605 8479 3600 8472
      3591 8468
TIME...MOT...LOC 0031Z 196DEG 44KT 3589 8480 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

10
008 
WWUS54 KOHX 160039
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
739 PM CDT Sat Mar 15 2025

TNC035-160049-
/O.CAN.KOHX.TO.W.0014.000000T0000Z-250316T0100Z/
Cumberland TN-
739 PM CDT Sat Mar 15 2025

...THE TORNADO WARNING FOR EASTERN CUMBERLAND COUNTY IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for Middle
Tennessee.

&&

LAT...LON 3590 8471 3588 8472 3582 8478 3582 8480
      3579 8486 3580 8494 3611 8486 3608 8483
      3610 8482 3609 8480 3605 8479 3600 8472
      3591 8468
TIME...MOT...LOC 0037Z 196DEG 44KT 3599 8476 

$$

10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 15, 6:42 PM CDT, 49 minutes earlier. Its key messages:

  • Updated at 635 PM CDT Sat Mar 15 2025
  • Severe thunderstorm risk through this evening with chances for damaging winds, large hail and tornadoes.
  • Heavy rain with a risk for flooding in urban, low-lying, and poor drainage areas, especially west of I-65.
  • Gusty non-thunderstorm winds between 35 to 45 mph through this evening.
Area forecast discussion, Mar 15, 6:42 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
Issued by National Weather Service Fort Worth TX
642 PM CDT Sat Mar 15 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 635 PM CDT Sat Mar 15 2025

- Severe thunderstorm risk through this evening with chances for
  damaging winds, large hail and tornadoes.

- Heavy rain with a risk for flooding in urban, low-lying, and
  poor drainage areas, especially west of I-65.

- Gusty non-thunderstorm winds between 35 to 45 mph through this
  evening.

&&

.SHORT TERM...
(Rest of today through Sunday)
Issued at 1048 AM CDT Sat Mar 15 2025

Showers and thunderstorms continue this morning as the warm front
pushes northward. Right now storms have stayed mostly sub severe,
with some small hail reported. But, instability and additional
moisture will move northward through the day, increasing the fuel
for strong to severe storms this afternoon. Very strong low to mid
level shear will increase the threat for strong updrafts and
storms able to produce damaging wind gusts, hail, and even
tornadoes, especially in the southern half of the area in the
moderate risk. The limiting factor so far has been the warmer air
aloft capping a lot of the convection from going severe, but with
the warm front lifting northward, surface warming will continue
and allow for the cap to weaken to increase the severe threat.
Models continue to show the cap weakening and surface based CAPE
increasing through the afternoon, so remain weather aware and have
multiple ways to receive warnings!

PWAT values will also continue to increase, and with high rain
rates and training of heavy rainfall, flash flooding will also be
a threat this afternoon and evening. Heavy rain should move out of
the area after midnight, but lingering showers will be possible
through mid day Sunday.

&&

.LONG TERM...
(Sunday Night through next Saturday)
Issued at 1048 AM CDT Sat Mar 15 2025

Drier and cooler conditions will start the week as the deep trough
over the eastern CONUS continues eastward. Temps will warm up
Tuesday and Wednesday as ridging builds in ahead of the next
trough, and rain chances return Wednesday night into Thursday
morning. The cold front associated with that trough will dry the
region out quite a bit, and may increase the fire weather threat
for Thursday and Friday. Ridging builds in for Friday followed by
another shot at rain next weekend.

&&

.AVIATION...
(00Z TAFS)
Issued at 635 PM CDT Sat Mar 15 2025

Widespread light rain with embedded heavier showers and
thunderstorms will continue through 05Z. TAF obs have seen
inconsistent yet drastic changes in ceilings and visibilities over
short periods of times due to the nature of this convection, so
have opted to keep a TEMPO group at all sites to account for this
the first few hours of the TAF period. A second round of showers
and thunderstorms are expected to develop across portions of
north-central Tennessee (KBNA, KMSQ, KCKV) between 08Z and 12Z. A
third and final round of thunderstorms is expected to impact
eastern Tennessee (KSRB, KCSV) sometime between 17 and 20Z. To
focus on the ongoing round of convection, have kept these latter
rounds of convection as a SHRA FM group, and will be amended in
subsequent updates to introduce the mention of thunder in TAFs and refine
the time line for thunderstorm potential.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      73  52  60  34 / 100 100  60   0
Clarksville    71  47  55  32 / 100  90  50   0
Crossville     69  50  60  29 /  90 100  70  10
Columbia       72  50  60  32 / 100 100  50   0
Cookeville     72  51  60  31 /  90 100  70   0
Jamestown      70  50  61  29 /  90 100  70  10
Lawrenceburg   70  49  58  32 /  90  90  40   0
Murfreesboro   74  51  61  31 / 100 100  60   0
Waverly        69  48  57  33 / 100  90  30   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until midnight CDT tonight for TNZ005>011-023>034-
056>066-075-077>080-093>095.

Flood Watch through late tonight for TNZ005>011-023>034-056>066-
075-077>080-093>095.
&&

SHORT TERM...Barnwell
LONG TERM....Barnwell
AVIATION.....99

In the hours before

Local storm report, Mar 15, 5:44 PM CDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
544 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     Flash Flood      1 NNE Baxter            36.17N 85.63W
03/15/2025                   Putnam             TN   Emergency Mngr

            Water covering road at 1286 Main St. in
            Baxter.

&&

13
Local storm report, Mar 15, 5:49 PM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
549 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     Flash Flood      2 WSW Mount Pleasant    35.55N 87.22W
03/15/2025                   Maury              TN   Public

            Water was covering the road in several spots
            along Highway 43 between Columbia and
            Lawrenceburg.

&&

13
Local storm report, Mar 15, 5:52 PM CDT, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
552 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     Flash Flood      1 ENE Berry Hill        36.12N 86.75W
03/15/2025                   Davidson           TN   Public

            Deep water covering the road at I-440 and
            Nolensville Pike.

&&

13
Local storm report, Mar 15, 5:54 PM CDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
554 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Tstm Wnd Dmg     1 ESE Mcminnville       35.68N 85.77W
03/15/2025                   Warren             TN   Public

            Numerous downed trees were reported in the
            McMinnville area. Time estimate from radar.

&&

13
Local storm report, Mar 15, 6:12 PM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
612 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Tstm Wnd Dmg     Palmer                  35.35N 85.57W
03/15/2025                   Grundy             TN   Emergency Mngr

            Trees down and structure damage to homes in
            Palmer. Time estimated by radar.

&&

13
Local storm report, Mar 15, 6:14 PM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
614 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     Flash Flood      7 SSW Clarkrange        36.09N 85.06W
03/15/2025                   Cumberland         TN   Public

            Water flooding Highway 127N between
            Crossville and Clarkrange.

&&

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 7:09 PM CDTAreal Flood AdvisoryOHXClay, Cumberland, DeKalb, Fentress, Jackson, Overton and 4 more6 hr
Mar 15, 7:12 PM CDTAreal Flood AdvisoryOHXCumberland, DeKalb, Grundy, Van Buren, Warren, White6 hr
Mar 15, 7:16 PM CDTTornado WarningOHXVan Buren, White29 min
Mar 15, 7:42 PM CDTRiver Flood WarningOHXLawrence20 hr
Mar 15, 8:12 PM CDTRiver Flood WarningOHXGiles25 hr
Mar 15, 8:49 PM CDTRiver Flood WarningOHXDavidson6 hr
Mar 15, 8:53 PM CDTRiver Flood AdvisoryOHXHickman10 hr
Mar 15, 9:59 PM CDTRiver Flood AdvisoryOHXCheatham9 hr
Mar 15, 10:00 PM CDTRiver Flood WarningOHXCheatham14 hr
Mar 15, 10:01 PM CDTRiver Flood AdvisoryOHXDavidson, Williamson32 hr
Mar 15, 10:05 PM CDTRiver Flood AdvisoryOHXMontgomery, Robertson5 hr
Mar 15, 10:09 PM CDTRiver Flood AdvisoryOHXMontgomery5 hr
Mar 15, 10:29 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Montgomery, Robertson, Sumner and 1 more4 hr
Mar 15, 10:33 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Maury, Rutherford and 1 more3 hr
Mar 16, 12:27 AM CDTSpecial Weather StatementOHXFentress, Overton, Pickett, Putnam48 min
Mar 16, 1:57 AM CDTFlash Flood WarningOHXClay, Fentress, Jackson, Overton, Pickett, Putnam2 hr
Mar 16, 2:56 AM CDTRiver Flood WarningOHXMontgomery23 hr
Mar 16, 2:58 AM CDTRiver Flood WarningOHXMontgomery, Robertson24 hr
Mar 16, 3:00 AM CDTRiver Flood WarningOHXMaury39 hr
Mar 16, 3:01 AM CDTRiver Flood WarningOHXGiles50 hr
Mar 16, 3:02 AM CDTRiver Flood AdvisoryOHXStewart3 days
Mar 16, 3:02 AM CDTRiver Flood AdvisoryOHXDavidson3 days
Mar 16, 3:03 AM CDTRiver Flood AdvisoryOHXBedford9 hr
Mar 16, 3:04 AM CDTRiver Flood AdvisoryOHXDavidson4 days
Mar 16, 3:05 AM CDTRiver Flood AdvisoryOHXBedford, Marshall4 hr
Mar 16, 3:06 AM CDTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson3 days
Mar 16, 6:47 AM CDTRiver Flood WarningOHXBedford, Marshall11 hr
Mar 16, 6:49 AM CDTRiver Flood AdvisoryOHXMarshall32 hr
Mar 16, 7:10 AM CDTRiver Flood AdvisoryOHXPerry24 hr
Mar 16, 7:11 AM CDTRiver Flood AdvisoryOHXHickman14 hr
Mar 16, 8:37 AM CDTRiver Flood AdvisoryOHXPerry, Wayne16 hr
Mar 16, 8:46 AM CDTRiver Flood AdvisoryOHXWilliamson12 hr
Mar 16, 11:34 AM CDTRiver Flood AdvisoryOHXCheatham2 hr
Mar 16, 1:56 PM CDTRiver Flood AdvisoryOHXWilliamson13 hr
Mar 16, 3:56 PM CDTRiver Flood AdvisoryOHXLawrence3 hr
Mar 16, 5:19 PM CDTRiver Flood AdvisoryOHXBedford, Marshall10 hr

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.